Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Comparing periodic orbits of maps of the interval


Authors: C. Bernhardt, E. Coven, M. Misiurewicz and I. Mulvey
Journal: Trans. Amer. Math. Soc. 333 (1992), 701-707
MSC: Primary 58F20; Secondary 58F08
MathSciNet review: 1079051
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \pi $ and $ \theta $ be cyclic permutations of finite ordered sets. We say that $ \pi $ forces $ \theta $ if every continuous map of the interval which has a representative of $ \pi $ also has one of $ \theta $. We give a geometric version of Jungreis' combinatorial algorithm for deciding in certain cases whether $ \pi $ forces $ \theta $ .


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58F20, 58F08

Retrieve articles in all journals with MSC: 58F20, 58F08


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1992-1079051-2
PII: S 0002-9947(1992)1079051-2
Article copyright: © Copyright 1992 American Mathematical Society